Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The representation of norm-continuous multipliers on $ L\sp{\infty }$-spaces

Author: Gregory A. Hively
Journal: Trans. Amer. Math. Soc. 184 (1973), 343-353
MSC: Primary 43A22
MathSciNet review: 0346425
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If G is a group and $ {\mathcal{L}^\infty }(G,\mathcal{S})$ is an appropriate space of bounded measurable functions on G, a representation is obtained for the algebra of norm-continuous multipliers on $ {\mathcal{L}^\infty }(G,\mathcal{S})$ as an algebra of bounded additive set functions on G. If G is a locally compact group, a representation of the norm-continuous multipliers on the quotient space $ {\mathcal{L}^\infty }(G)$ is obtained in terms of a quotient algebra of bounded additive set functions on G.

References [Enhancements On Off] (What's this?)

  • [1] R. P. Agnew and A. P. Morse, Extensions of linear functionals with applications to limits, integrals, measures, and densities, Ann. of Math. (2) 39 (1938), 20-30. MR 1503385
  • [2] P. C. Curtis and A. Figá-Talamanca, Factorization theorems for Banach algebras, Function Algebras (Proc. Internat. Sympos. on Function Algebras, Tulane Univ., 1965), Scott-Foresman, Chicago, Ill., 1966, pp. 169-185. MR 34 #3350. MR 0203500 (34:3350)
  • [3] N. Dunford and J. T. Schwartz, Linear operators. I: General theory, Pure and Appl. Math., vol. 7, Interscience, New York, 1958. MR 22 #8302. MR 0117523 (22:8302)
  • [4] P. R. Halmos, Measure theory, Van Nostrand, Princeton, N. J., 1950. MR 11, 504. MR 0033869 (11:504d)
  • [5] E. Hewitt and K. A. Ross, Abstract harmonic analysis. Vol. 1: Structure of topological groups, integration theory, group representations, Die Grundlehren der math. Wissenschaften, Band 115, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 28 #158. MR 551496 (81k:43001)
  • [6] A. Ionescu Tulcea and C. Ionescu Tulcea, On the existence of a lifting commuting with the left translations of an arbitrary locally compact group, Proc. Fifth Berkeley Sympos. Math. Statist. and Probability (Berkeley, Calif., 1965/66), vol. II: Contributions to Probability Theory, part 1, Univ. of California Press, Berkeley, Calif., 1967, pp. 63-97. MR 35 #2997. MR 0212122 (35:2997)
  • [7] R. A. Johnson, On product measures and Fubini's theorem in locally compact spaces, Trans. Amer. Math. Soc. 123 (1966), 112-129. MR 33 #5832. MR 0197669 (33:5832)
  • [8] M. A. Rieffel, Induced Banach representations of Banach algebras and locally compact groups, J. Functional Analysis 1 (1967), 443-491. MR 36 #6544. MR 0223496 (36:6544)
  • [9] J. D. Stafney, Arens multiplication and convolution, Pacific J. Math. 14 (1964), 1423-1447. MR 31 #1321. MR 0177057 (31:1321)
  • [10] J. G. Wendel, Left centralizers and isomorphisms of group algebras, Pacific J. Math. 2 (1952), 251-261. MR 14, 246. MR 0049911 (14:246c)
  • [11] W. Rudin, Invariant means on $ {\mathcal{L}^\infty }$, Studia Math. 44 (1972), 219-227. MR 0304975 (46:4105)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A22

Retrieve articles in all journals with MSC: 43A22

Additional Information

Keywords: Group, locally compact group, bounded measurable function, left translation, multiplier, bounded additive set function, lifting, isometric algebraic isomorphism, representation
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society